Publish in OALib Journal

ISSN: 2333-9721

APC: Only $99


Search Results: 1 - 10 of 409 matches for " Atanas Iliev "
All listed articles are free for downloading (OA Articles)
Page 1 /409
Display every page Item
The Sp3-grassmannian and duality for prime Fano threefolds of genus 9
Atanas Iliev
Mathematics , 2002,
Abstract: By a result of Mukai, the non-abelian Brill-Noether locus X = M_C(2,K:3F) of type II, defined by a stable rank 2 vector bundle F of invariant 3 over a plane quartic curve C, is a prime Fano 3-fold X of degree 16. The associate ruled surface S^X = P(F) is uniquely defined by X, and we see that for the general X = X_{16}, S^X is isomorphic to the Fano surface of conics on X. The argument uses the geometry of the Sp_3-grassmannian and the double projection from a line on X_{16}.
The theta divisior of the bidegree (2,2) threefold in ${\bf P}^{2} \times {\bf P}^{2}$
Atanas Iliev
Mathematics , 1994,
Abstract: Let T be a general bidegree (2,2) divisor in the product of two projective planes. Recently A.Verra proved that the existence of two conic bundle structures (c.b.s.) on T implies a new counterexample to the Torelli theorem for Prym varieties. Let J(T) be the jacobian of T. In this paper we prove that any of the two c.b.s. on T admits a parametrisation of the theta divisor of J(T) by the Abel-Jacobi image of a special family of elliptic curves of degree 9 (minimal sections of the given c.b.s.) on T. This result is an analogue of the well-known Riemann theorem for curves. In particular, this implies some results about K3 surfaces and plane sextics with vanishing theta-null. Further we use once again the geometry of curves on T, in order to prove the Torelli theorem for the bidegree (2,2) threefolds.
Minimal sections of conic bundles
Atanas Iliev
Mathematics , 1995,
Abstract: Let the threefold X be a general smooth conic bundle over the projective plane P(2), and let (J(X), Theta) be the intermediate jacobian of X. In this paper we prove the existence of two natural families C(+) and C(-) of curves on X, such that the Abel-Jacobi map F sends one of these families onto a copy of the theta divisor (Theta), and the other -- onto the jacobian J(X). The general curve C of any of these two families is a section of the conic bundle projection, and our approach relates such C to a maximal subbundle of a rank 2 vector bundle E(C) on C, or -- to a minimal section of the ruled surface P(E(C)). The families C(+) and C(-) correspond to the two possible types of versal deformations of ruled surfaces over curves of fixed genus g(C). As an application, we find parameterizations of J(X) and (Theta) for certain classes of Fano threefolds, and study the sets Sing(Theta) of the singularities of (Theta).
The fiber of the Griffiths map for the non-hyperelliptic Fano threefolds of genus 6
Atanas Iliev
Mathematics , 1995,
Abstract: Among smooth non-rational Fano 3-folds, the non-hyperelliptic Fano 3-fold X(10) of genus 6 has the unique property to admit a non-trivial orbit of birationally isomorphic 3-folds, inside its moduli space. Here we prove that these orbits are, in fact, the same as the fibers of the Griffiths period map for X(10). This leads upto the main result of the paper: The general fiber of the period map for X(10) is a union of two irreducible families of 3-folds: F(1) + F(2), each F(i) -- isomorphic to the Fano surface of conics of any of its elements. As an application, we give a negative answer to a Tjurin's conjecture: The general X(10) is birational to a quartic double solid.
Morphological Changes in Erythrocytes of Prussian Carp, Carassius gibelio (Bloch, 1782) during Long-term Exposition of Copper (Cu)
Atanas B. Iliev
Ecologia Balkanica , 2009,
Abstract: Morphological changes in erythrocytes of Prussian carp (Carassiusgibelio) during long-term exposition of copper and recovery period were studied. We examined the percent of normal erythrocytes, deformed erythrocytes and dividing cells in the blood smears. It was found that influence of long-term exposition in concentration of 0.05 and 0.1 mg/l rose up rate of deformed erythrocytes and these changes disappeared during recovery period. We found different morphological changes in the erythrocytes like tearing to peaces of cell membrane and changes in size and form of cells and their nucleus.
Varieties of reductions for $gl\_n$
Atanas Iliev,Laurent Manivel
Mathematics , 2005,
Abstract: We study the varieties of reductions associated to the variety of rank one matrices in $\fgl\_n$. These varieties are defined as natural compactifications of the different ways to write the identity matrix as a sum of $n$ rank one matrices. Equivalently, they compactify the quotient of $PGL\_n$ by the normalizer of a maximal torus. In particular, we prove that for $n=4$ we get a 12-dimensional Fano variety with Picard number one, index 3, and canonical singularities.
Cubic hypersurfaces and integrable systems
Atanas Iliev,Laurent Manivel
Mathematics , 2006,
Abstract: We show that the family of 21-dimensional intermediate jacobians of cubic fivefolds containing a given cubic fourfold X is generically an algebraic integrable system. In the proof we apply an integrability criterion, introduced and used by Donagi and Markman to find a similar integrable system over the family of cubic threefolds in X. To enter in the conditions of this criterion, we write down explicitly the known by Beauville and Donagi symplectic structure on the family F(X) of lines on the general cubic fourfold X, and prove that the family of planes on a cubic fivefold containing X is embedded as a Lagrangian surface in F(X). By a symplectic reduction we deduce that our integrable system induces on the nodal boundary another integrable system, interpreted generically as the family of 20-dimensional intermediate jacobians of Fano threefolds of genus four contained in X. Along the way we prove an Abel-Jacobi type isomorphism for the Fano surface of conics in the general Fano threefold of genus 4, and compute the numerical invariants of this surface.
Fano manifolds of degree ten and EPW sextics
Atanas Iliev,Laurent Manivel
Mathematics , 2009,
Abstract: O'Grady showed that certain special sextics in $\mathbb{P}^5$ called EPW sextics admit smooth double covers with a holomorphic symplectic structure. We propose another perspective on these symplectic manifolds, by showing that they can be constructed from the Hilbert schemes of conics on Fano fourfolds of degree ten. As applications, we construct families of Lagrangian surfaces in these symplectic fourfolds, and related integrable systems whose fibers are intermediate Jacobians.
On the PSL(2,19)-invariant cubic sevenfold
Atanas Iliev,Xavier Roulleau
Mathematics , 2013,
Abstract: It has been proved by Adler that there exists a unique cubic hypersurface X in P^8 which is invariant under the action of the simple group PSL(2,19). In the present note we study the intermediate Jacobian of X and in particular we prove that the subjacent 85-dimensional torus is an Abelian variety. The symmetry group G=PSL(2,19) defines uniquely a G-invariant abelian 9-fold A(X), which we study in detail and describe its period lattice.
Tangent scrolls in prime Fano threefolds
Atanas Iliev,Carmen Schuhmann
Mathematics , 2000,
Abstract: In this paper we prove that any smooth prime Fano threefold, different from the Mukai-Umemura threefold, contains a 1-dimensional family of intersecting lines. Combined with a result of the second author (see J. Algebr. Geom. 8:2 (1999), 221-244) this implies that any morphism from a smooth Fano threefold of index 2 to a smooth Fano threefold of index 1 must be constant, which gives an answer in dimension 3 to a question stated by Peternell.
Page 1 /409
Display every page Item

Copyright © 2008-2017 Open Access Library. All rights reserved.